Modulational instability and exact soliton solutions for a twist-opening model of DNA dynamics

Conrad Bertrand Tabi, Alidou Mohamadou, Timoléon Crépin Kofané

Research output: Contribution to journalArticlepeer-review

23 Citations (Scopus)


We study the nonlinear dynamics of DNA which takes into account the twist-opening interactions due to the helicoidal molecular geometry. The small amplitude dynamics of the model is shown to be governed by a solution of a set of coupled nonlinear Schrödinger equations. We analyze the modulational instability and solitary wave solution in the case. On the basis of this system, we present the condition for modulation instability occurrence and attention is paid to the impact of the backbone elastic constant K. It is shown that high values of K extend the instability region. Through the Jacobian elliptic function method, we derive a set of exact solutions of the twist-opening model of DNA. These solutions include, Jacobian periodic solution as well as kink and kink-bubble solitons.

Original languageEnglish
Pages (from-to)2476-2483
Number of pages8
JournalPhysics Letters, Section A: General, Atomic and Solid State Physics
Issue number29
Publication statusPublished - Jun 29 2009

All Science Journal Classification (ASJC) codes

  • Physics and Astronomy(all)


Dive into the research topics of 'Modulational instability and exact soliton solutions for a twist-opening model of DNA dynamics'. Together they form a unique fingerprint.

Cite this